EconPapers    
Economics at your fingertips  
 

WHO IS AFRAID OF THE FRIEDMAN RULE?

Joydeep Bhattacharya, Joseph Haslag, Antoine Martin and Rajesh Singh

Economic Inquiry, 2008, vol. 46, issue 2, 113-130

Abstract: We explore the connection between optimal monetary policy and heterogeneity among agents in a standard monetary economy with two types of agents where the stationary distribution of money holdings is nondegenerate. Sans type‐specific fiscal policy, we show that the zero‐nominal‐interest rate policy (the Friedman rule) does not maximize type‐specific welfare; it may not maximize aggregate ex ante social welfare either. Indeed, one or, more surprisingly, both types may benefit if the central bank deviates from the Friedman rule. (JEL E31, E51, E58)

Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
https://doi.org/10.1111/j.1465-7295.2007.00068.x

Related works:
Working Paper: Who is Afraid of the Friedman Rule (2008) Downloads
Working Paper: Who is afraid of the Friedman rule? (2005) Downloads
Working Paper: Who is Afraid of the Friedman Rule? (2004) Downloads
Working Paper: Who is Afraid of the Friedman Rule? (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:ecinqu:v:46:y:2008:i:2:p:113-130

Ordering information: This journal article can be ordered from
https://ordering.onl ... s.aspx?ref=1465-7295

Access Statistics for this article

Economic Inquiry is currently edited by Tim Salmon

More articles in Economic Inquiry from Western Economic Association International Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-31
Handle: RePEc:bla:ecinqu:v:46:y:2008:i:2:p:113-130